Alert archive / Florida / Flash Flood Watches in 2007

Flash Flood Watch 1, NWS Mobile, AL

October 18, 2007

NWS Mobile, AL issued this flash flood watch at Oct 18, 2007, 11:40 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 11:40 PM EDT (03:40 UTC)
Expired
Oct 19, 2007, 2:00 PM EDT
In force
14 hr
Issued by
NWS Mobile, AL
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMOB 190340
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT THU OCT 18 2007

...FLASH FLOOD WATCH FOR SANTA ROSA...OKALOOSA AND SOUTHERN
ESCAMBIA COUNTIES IN THE NORTHWEST FLORIDA PANHANDLE AND SOUTHERN
BALDWIN COUNTY ALABAMA THROUGH EARLY FRIDAY AFTERNOON...

.SATURATED GROUND CONDITIONS EXIST ACROSS THE FLASH FLOOD WATCH AREA
DUE TO TORRENTIAL RAINFALL TODAY. A STRONG COLD FRONT WILL MOVE
THROUGH THE REGION LATE TONIGHT THROUGH FRIDAY MORNING AND BRING
ANOTHER ROUND OF PERIODS OF HEAVY RAINFALL TO THE AREA. WITH THE
GROUND ALREADY SATURATED...THIS ADDITIONAL HEAVY RAINFALL WILL RESULT
IN DANGEROUS FLOODING OF SWOLLEN STREAMS AND OTHER POOR DRAINAGE
AREAS.

ALZ064-FLZ002>006-191145-
/O.NEW.KMOB.FF.A.0001.071019T0340Z-071019T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER BALDWIN-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...
BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...
GULF BREEZE...CRESTVIEW...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
1040 PM CDT THU OCT 18 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND 
  NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHWEST ALABAMA...LOWER BALDWIN. IN NORTHWEST FLORIDA...
  COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
  INLAND OKALOOSA AND INLAND SANTA ROSA.

* THROUGH FRIDAY AFTERNOON

* A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT
  THROUGH FRIDAY MORNING AND BRING ANOTHER ROUND OF PERIODS OF HEAVY
  RAINFALL TO THE AREA. WITH THE GROUND ALREADY SATURATED...THIS
  ADDITIONAL HEAVY RAINFALL WILL RESULT IN DANGEROUS FLOODING OF
  SWOLLEN STREAMS AND OTHER POOR DRAINAGE AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Oct 18, 11:05 PM EDT, 35 minutes earlier.

Area forecast discussion, Oct 18, 11:05 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT THU OCT 18 2007

.UPDATE...WILL UPDATE WITH ISSUANCE OF A FLASH FLOOD WATCH FOR
MUCH OF THE NORTHWEST FLORIDA PANHANDLE AND THE SOUTHERN PORTION OF
BALDWIN COUNTY ALABAMA.  UPDATE OUT SOON. /29

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  81  53  84 /  90  60  00  00
PENSACOLA   71  80  56  83 /  90  80  00  00
DESTIN      71  76  60  79 /  90  80  00  00
EVERGREEN   68  78  47  83 /  90  70  00  00
WAYNESBORO  66  82  48  84 /  80  20  00  00
CAMDEN      66  78  50  84 /  90  40  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN.

FL...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.

&&

*** PREVIOUS DISCUSSION ***

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP ALONG A PRE FRONTAL TROUGH ACROSS CENTRAL
MISSISSIPPI THIS AFTERNOON. THE MAIN SFC COLD FRONT WAS STILL WELL
WEST OF THE AREA FROM SOUTHERN MICHIGAN TO SOUTH TEXAS. AHEAD OF
THIS COLD FRONT...DEEP TROPICAL MOISTURE WAS IN PLACE W/ PW VALUES
NEAR TWO INCHES. DEEP LAYER SHEAR VALUES HAVE ALSO FALLEN OFF AS
WINDS HAVE VEERED BEHIND THIS MORNING CONVECTION. THE 18Z SOUNDING
FROM KLIX INDICATED 0-3KM SRH VALUES HAD DROPPED TO 78 M2/S2 BUT
THERE WAS PLENTY OF CAPE W/ A VALUE OF 3845 J/KG. THUS THE TORNADO
THREAT HAS DECREASED DRAMATICALLY FROM THIS MORNING.
HOWEVER...DAMAGING WINDS WILL REMAIN A THREAT WITH THE THUNDERSTORMS
THIS AFTERNOON AND EVENING AND ALSO W/ A LINE OF THUNDERSTORMS
EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH
TOMORROW MORNING. FLASH FLOODING WILL ALSO BE THREAT...ESPECIALLY IN
AREAS THAT HAVE RECEIVED THE HEAVIER RAINS TODAY ACROSS THE FLORIDA
PANHANDLE. A DRIER AIRMASS FOLLOWS THE FRONTAL PASSAGE BY FRIDAY
AFTERNOON AND CONTINUES THROUGH SATURDAY W/ LOWS IN THE 50S AND
HIGHS IN THE LOWER 80S. /13

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...SFC AND UPPER LEVEL RIDGE
MOVE EAST ALLOWING MOISTURE TO RECOVER BY SUNDAY AFTERNOON IN
ADVANCE OF AN UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS.
THE GFS CONTINUES TO BE THE MOST PROGRESSIVE WITH THE TROUGH...WHILE
THE 18.12Z ECMWF HAS FINALLY COME AROUND TO THE PROGRESSIVE TROUGH
IDEA ALTHOUGH IT IS SLOWER THAN THE GFS. THUS WILL CONTINUE W/ THE
PREVIOUS EXTENDED PACKAGE THAT BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THROUGH THE AREA SUNDAY NIGHT INTO MONDAY. A DRIER AND
COOLER AIRMASS WILL FOLLOW THIS SYSTEM W/ HIGHS IN THE 70S AND LOWS
IN THE LOW TO MID 50S BY THE MIDDLE OF NEXT WEEK. /13

&&

.MARINE...A MODERATE TO OCCASIONALLY STRONG ONSHORE WIND WILL
DOMINATE THE PICTURE THROUGH TONIGHT...BECOME NORTH TO NORTHWEST
BEHIND A COLD FRONT MOVING PAST ON FRIDAY. A MODERATE OFFSHORE FLOW
WILL CONTINUE THROUGH EARLY SUNDAY. ONSHORE WIND WILL RETURN LATE
SUNDAY AHEAD OF AN EVEN STRONGER COLD FRONT APPROACHING FROM THE
WEST. THAT FRONT WILL MOVE ACROSS THE MARINE AREA MONDAY...POSSIBLY
LATE...BRINGING A STRONG OFFSHORE FLOW THROUGH TUESDAY. /77

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY MORNING AHEAD OF A COLD FRONT. IN THE WAKE OF THE COLD
FRONT...A DRIER AIRMASS WILL MOVE INTO THE AREA FOR THE WEEKEND AND
RELATIVE HUMIDITY VALUES WILL HAVE TO BE MONITORED FOR POSSIBLE RED
FLAG WATCHES/WARNINGS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  81  53  84 /  90  60  00  00
PENSACOLA   72  80  56  83 /  90  80  00  00
DESTIN      73  76  60  79 /  90  80  00  00
EVERGREEN   67  78  47  83 /  90  70  00  00
WAYNESBORO  65  82  48  84 /  70  20  00  00
CAMDEN      65  78  50  84 /  80  40  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

13/JC
77/BD
Hazardous weather outlook, Oct 18, 11:30 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CDT THU OCT 18 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1030 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...REST OF TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED SURFACE COLD
FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND
CENTRAL GULF STATES THROUGH TONIGHT BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER MUCH OF THE AREA. THE VERTICAL WIND PROFILE AND
MOISTURE IN THE LOWER ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING
TO CAUSE SOME THUNDERSTORMS TO BECOME SEVERE. ISOLATED TORNADOES...
DAMAGING WINDS...LIGHTNING...AND SMALL HAIL ARE LIKELY WITH SOME
STORMS. ALSO...THE TRAINING OF CELLS OVER AREAS OF THE WESTERN
FLORIDA PANHANDLE WILL CAUSE LOCALIZED PONDING OF WATER AND NUISANCE
FLOODING...WITH A FEW LOCALS SEEING MORE WIDESPREAD FLOODING. THE
STORM PREDICTION CENTER HAS DETERMINED MUCH OF THE FORECAST AREA TO
BE AT SLIGHT RISK FOR SEVERE WEATHER TONIGHT.

MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE TO BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. SURF CONDITIONS AND HIGH
TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY...

THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY.
ADDITIONAL RAINFALL OF 2 TO 3 INCHES OVER THE ALREADY SATURATED
FLORIDA PANHANDLE WILL ALLOW FOR LOCALIZED FLOODING OF LOW LYING
AREAS AND ROADWAYS.

SATURDAY THOUGH TUESDAY AFTER THE FRONT PASSES...NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO FRIDAY. STAY TUNED FOR
FURTHER UPDATES.

In the hours before

Special weather statement, Oct 18, 6:13 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
513 PM CDT THU OCT 18 2007

ALZ056-059-062-064-FLZ001>003-182315-
UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-CONECUH-COASTAL ESCAMBIA-INLAND
ESCAMBIA-INLAND SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON AND EVERGREEN...
513 PM CDT THU OCT 18 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...CONECUH...
BALDWIN AND SANTA ROSA COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LOTTIE TO 4 MILES NORTH OF
ROSINTON...MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...NOKOMIS...MCCULLOUGH...JEDDO...ATMORE...HUXFORD...
ROBINSONVILLE AND MALTA THROUGH 615 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED
SMALL OBJECTS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Oct 18, 8:22 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 PM CDT THU OCT 18 2007

FLZ004-006-190045-
COASTAL OKALOOSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE...
722 PM CDT THU OCT 18 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA AND SANTA
ROSA COUNTIES...

AT 719 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF NAVARRE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NAVARRE AND MARY ESTHER THROUGH 745 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Oct 18, 8:24 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
724 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TORNADO          PENSACOLA               30.42N 87.19W
10/18/2007                   ESCAMBIA           FL   NWS STORM SURVEY

            *** 4 INJ *** EF1 TORNDAO, 150 YARDS WIDE, ABOUT 7 MILES
            LONG. 4 MINOR INJURIES

&&

GB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 10:22 PM EDTSpecial Marine WarningMOB23 min
Oct 18, 10:53 PM EDTSpecial Marine WarningMOB52 min
Oct 19, 1:45 AM EDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa3 hr
Oct 19, 2:05 AM EDTMarine Weather StatementMOB115 min
Oct 19, 2:57 AM EDTSpecial Marine WarningMOB63 min
Oct 19, 4:54 AM EDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa3 hr
Oct 19, 5:58 AM EDTSpecial Marine WarningMOB107 min
Oct 19, 6:36 AM EDTSpecial Marine WarningMOB84 min
Oct 19, 7:57 AM EDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa3 hr
Oct 19, 7:58 AM EDTSpecial Marine WarningMOB92 min
Oct 19, 10:37 AM EDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa6 hr
Oct 19, 10:54 AM EDTRiver Flood WarningMOBOkaloosa49 hr
Oct 19, 2:47 PM EDTFire Weather WatchMOBWalton15 hr
Oct 19, 8:29 AM EDTFlash Flood WarningMOBBaldwin2 hr

Nearby

Flash Flood Watches in Florida, 2007Flash Flood Watches in Alabama, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.